# SDR 2023FA0000021

- Difficulty date: January 4, 2023
- Submitted: January 9, 2023
- Operation: General aviation
- Aircraft: N437FJ
- Make and model: Tecnam P2002 SIERRA
- Aircraft serial: 583
- Aircraft time: 22 hours
- Engine: Rotax ROTAX912ULS
- Engine time: 22 hours
- System (JASC): 7400 · Ignition System
- Part: Ignition Switch
- Part number: A5102K
- Condition: Detached
- Location: Cockpit
- Part time: 22 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AT THE END OF A DUAL, PRIVATE PILOT TRAINING SESSION, AFTER THE STUDENT HAD TURNED OFF THE ENGINE, THE STUDENT ATTEMPTED TO REMOVE THE KEY FROM THE IGNITION SWITCH.  AS THE STUDENT PULLED ON THE KEY, THE ENTIRE INNER LOCK BARREL CAME OUT WITH THE KEY.   THE SWITCH ASSEMBLY  WAS MISSING AN INTERNAL SCREW WHICH SHOULD HAVE ATTACHED THE LOCK BARREL TO INTERNAL NYLON ROTATING ASSY.  THE SCREW COULD NOT HAVE COME OUT & BEEN LOST AS THERE IS INADEQUATE INTERNAL SPACE FOR THE SCREW TO BACK OUT AND FALL OUT, & THE SCREW IS ENTIRELY INTERNAL OF THE SWITCH.  THE MECHANIC WAS ABLE TO USE A SERVICEABLE SWITCH FROM ANOTHER ACFT IN THE HANGER.
